MAUDE Adverse Event Report: CONMED LARGO POWERPRO SMALL 2-TRIGGER PIN DRIVER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMEN

CONMED LARGO POWERPRO SMALL 2-TRIGGER PIN DRIVER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMEN
Catalog Number PRO6232
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the pro6232, powerpro small 2-trigger pin driver was being used on (b)(6) and the ¿pin drivers fall apart into the patient today the pin drivers fell apart and there is no way to fix them.¿.Per further assessment it was found that "the inside component that holds the pin in the pin driver fell out".The component was retrieved from the surgical site.¿.There was no report of impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Update: per information received on 5jun24, the pins used with the pro6232 "was a smith & nephew total shoulder pin (74013490 23ksm0767) i believe it is said to be 3.2mm (1.25").It worked in their old pro6232, but those had to be like 10 years old and maybe wore out enough to fit that pin.I also got a diameter sizing chart and that pin did not fit into the 1.25 hole.I think the pin is a smidge larger than what they said.".The sales representative reported on behalf of the customer that the pro6232, powerpro small 2-trigger pin driver was being used on (b)(6) 2024 and the "¿pin drivers fall apart into the patient today¿the pin drivers fell apart and there is no way to fix them." per further assessment, it was found that "the inside component that holds the pin in the pin driver fell out".The component was retrieved from the surgical site." there was no report of impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device was not overdue for preventative maintenance.The shaft was confirmed to be broken and the pin was slightly larger than the required 0.125" specification; however, r&d team reviewed returned products and found no manufacturing changes or top-level parts changed.The root cause cannot be determined, however, based upon the evaluation, and the ifu, the likely cause of this event was from damage sustained during use.The service history was reviewed, and no prior data was found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: this equipment is designed for use by medical professionals completely familiar with the required techniques and instructions for use of the equipment.Read and follow all warnings, precautionary notices and instructions marked on the product and included in this insert.Use only associated hall surgical and conmed accessories and attachments as defined in the description of each attachment in the manual.Handle all equipment carefully.If an attachment is dropped or damaged in any way, return it immediately for service.Prior to each use, inspect all equipment for proper operation and ensure all attachments and accessories are correctly and completely attached to the handpiece.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
POWERPRO SMALL 2-TRIGGER PIN DRIVER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMEN
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19258679
Report Number1017294-2024-00048
Device Sequence Number2582364
Product Code HWE
UDI-Device Identifier10845854036235
UDI-Public(01)10845854036235(11)240124
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO6232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMITH & NEPHEW TOTAL SHOULDER PIN
Patient SexUnknown
Patient EthnicityNon Hispanic